MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-BX-3-22
Medical Device Problem Codes Loss of or Failure to Bond (1068); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k230909 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via complaint email "the distal end of the handle became detached from the needle.The needle was removed from the scope and the handle was reattached to the needle and specimen was obtained.The procedure was completed using a competitive device." patient/event info - notes: 4.1 for all complaints, ask: are images of the device or procedure available? n/a, yes, no if the report involves a kink or bend in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? n/a, handle end, patient end were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no ¿ please specify if yes.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a, yes, no if the device is a procore needle, is the device damage located at the notch / core trap? n/a, yes, no ¿ if no, please specify where the damage is located: was gaining access to the target site difficult? n/a, yes, no was the device used in a tortuous position? n/a, yes, no was puncture of the target site difficult? n/a, yes, no please describe the anatomical location of the intended target site (pancreas, stomach, lungs etc.).If the lungs, which lymph node was being targeted? e.G.4r, 11r, 12l etc.Please describe the size of the intended target site.If not with the device in question, how was the procedure performed and/or finished? was the device damaged in packaging prior to removal? n/a, yes, no was the device damaged on removal from packaging? n/a, yes, no was force required to remove the device? n/a, yes, no did the patient require any additional procedures as a result of this event? n/a, yes, no what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects observed on the device prior to return (e.G.Kinks, bends, breaks etc.)? n/a, yes, no ¿ if yes, please specify what was observed and where on the device it was observed.What is the scope manufacturer and model number that was used? was resistance felt while inserting the device through the scope? n/a, yes, no was the scope recently serviced / repaired? n/a, yes, no when was the issued with the product noted? on advancement of the sheath/needle or on needle retraction? was the syringe used during the procedure, after the stylet was removed? n/a, yes, no was difficulty experienced while retracting the needle? n/a, yes, no was it possible to fully retract the needle into the sheath before removing the device from the patient? n/a, yes, no was the endoscope in a flexed or twisted position at any time during the procedure? n/a, yes, no was the stylet partially removed when advancing the needle into the target site? n/a, yes, no how many samples were obtained (passes completed) with this needle? did any section of the device detach inside the patient? n/a, yes, no ¿ if yes, please specify: was there difficulty locking the sheath (or needle) in place or slipping experienced during use? n/a, yes, no was there difficulty in attaching or detaching the device to the accessory channel port on the scope? n/a, yes, no when the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle? n/a, yes, no if an ebus procedure did the needle tip hit the cartilage rings of the trachea?.
 
Additional Manufacturer Narrative
Pma/510(k) # k230909.Supplemental report is being submitted as a cancellation report following the completion of the investigation as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.(handle shaft to handle shaft stop) does not remain intact becomes detached or breaks.- overall risk assessed as category iii (no risk).No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation: 1 unit of lot number of c2109505 of echo-bx-3-22 was returned opened not in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Visual inspection: distal end of needle examined, and no issue observed.Kink below sheath extender observed.Functional inspection: sheath extender able to retract fully but unable to pass kink below sheath extender needle handle advanced but when retracted needle handle detached from inner handle.Manufacturing records: prior to distribution, all echo-bx-3-22 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for echo-bx-3-22 device of lot number c2109505 did not reveal any discrepancies that could have contributed to this complaint issue.A nc (non-conformance) was noted in production for a component that was out of specification, but this did not contribute to the reported issue.Review historical data: a review of the manufacturing records for the echo-bx-3-22 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2109505.Instructions for use and label: the notes section of the instructions for use (ifu0136), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0136) image review: images were received which confirmed the needle handled to be detached from the inner handle.Root cause analysis: a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause could be attributed to the inner handle becoming detached from the outer handle due to an excessive force been applied at some point during the procedure while the device was attached to the scope.Another possible root cause is that force was applied to the handle upon removing the device from the endoscope after the second pass which may have contributed to the handle detachment.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the distal end of the handle became detached from the needle.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause could be attributed to the inner handle becoming detached from the outer handle due to an excessive force been applied at some point during the procedure while the device was attached to the scope.Another possible root cause is that force was applied to the handle upon removing the device from the endoscope after the second pass which may have contributed to the handle detachment.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.(handle shaft to handle shaft stop) does not remain intact becomes detached or breaks.- overall risk assessed as category iii (no risk).No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.

Brand Name
ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18886258
Report Number3001845648-2024-00091
Device Sequence Number16912709
Product Code FCG
UDI-Device Identifier00827002597464
UDI-Public(01)00827002597464(17)241103(10)C2109505
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Catalogue NumberECHO-BX-3-22
Device Lot NumberC2109505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/15/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown